advertisement
Question
Posted by: Sniff Sniff | 2007/05/29

Chronic sinus infection

HI Doc

I have been battling with a sinus infection for 3 weeks now. The doc initially prescribed Amoxicilan for a week, then Cefaclor and then Rulide....well, when I blow my nose now, the mucous is clear. However, when I cough, I am coughing up yellow thick phlegm. So I went back to the doc and he said I must take a tetracyline antibiotic for the next 3 weeks....What do you think? I dont feel like being on antibiotics for another 3 weeks and I am PETRIFIED of the side effects of tetracycline...oesophagus swelling etc. I have not taken this sort of antibiotic before. Is there anything else I can do? What could happen if I dont take the tetracyline? I am steaming and sniffing salt water etc. Can this infection go away on its own if I keep "coughing it out"?
Thanks for your patience with me!!!!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Sniff Sniff
If you don't have fever, hang in there with the antibiotics and rather take an immune booster like Echinacea or viral choice C or Moducare or Immunochoice - yellow phlegm is not always an indication that you HAVE to take antibiotics. Continue with the steaming and salt water sniffing!

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement